MAUDE Adverse Event Report: SYNTHES ELMIRA 4.5MM NARROW LCP® PLATE 9 HOLES/170MM; PLATE, FIXATION, BONE

SYNTHES ELMIRA 4.5MM NARROW LCP® PLATE 9 HOLES/170MM; PLATE, FIXATION, BONE
Model Number 224.591
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Impaired Healing (2378)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional product codes: hwc and ktt.Complainant part is not expected to be returned for manufacturer review/investigation.Product manufacture date: april 07, 2016.Product manufacture location: synthes elmira.A review of the device history record (dhr) revealed no complaint related anomalies.The (dhr) shows this lot of 4.5mm narrow lcp plate 9 holes/170mm (part number 224.591, lot number h074418) was processed through the normal manufacturing and inspection operations with no non-conformances or rework noted.This order met all dimensional and visual criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.A review of the raw material device history record revealed this lot met all specifications with no non-conformances or rework noted.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that a patient underwent a revision due to non-union of the humerus on (b)(6) 2017.On (b)(6) 2017, the patient presented with multiple orthopedic injuries including right humerus, right anke pilon/dislocation and left distal femur fractures.At the time of initial injury, the humerus was repaired with a 9-hole locking compression (lcp) large fragment plate and screws.After observing via radiographic imaging that the plate at the time was implanted was off-plane to the bone proximally, the surgeon decided to cut the plate insitu using a midas rex like device.Subsequently, the humerus did not heal.During the (b)(6) 2017 procedure, all the old hardware was removed and the next couple phases of bone healing will be staged utilizing the "masquelet technique".Temporary fixation of the humerus using a long lcp proximal humerus plate and antibiotic cement was performed.The surgeon plans to come back in several weeks to remove the proximal humerus plate and cement, and then perform another procedure with bone graft and definitive fixation.All hardware was removed intact and without any surgical delay.Removed hardware included one plate and eight (8) screws.It was noted that 4.5 cortex screws and 5.0 locking screws were used during initial surgery and these screws were used in combination and total of 8 screws were explanted in revision surgery.How many were cortex and how many were locking screws is unknown.This is report 1 of 3 for com(b)(4).

Brand Name
4.5MM NARROW LCP® PLATE 9 HOLES/170MM
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
SYNTHES ELMIRA
35 airport road
horseheads NY 14845
MDR Report Key6683934
Report Number3003506883-2017-10126
Device Sequence Number11233557
Product Code HRS
UDI-Device Identifier10886982158529
UDI-Public(01)10886982158529(10)H074418
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K082807
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 06/07/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number224.591
Device Catalogue Number224.591
Device Lot NumberH074418
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/07/2017
Initial Report FDA Received Date07/03/2017
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Weight102